Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 7, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Apr 9, 2001, 6:20 PM EDT for Bradford County, Pennsylvania. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2001, 6:20 PM EDT (22:20 UTC)
- Expired
- Apr 9, 2001, 7:15 PM EDT
- In force
- 55 min
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties
County Bradford County, PA
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.3 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1093 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBGM 092221 SVRBGM PAC015-092315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 620 PM EDT MON APR 9 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN BRADFORD COUNTY IN NORTHEAST PENNSYLVANIA. * UNTIL 715 PM EDT. * AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ABOUT 9 MILES WEST OF CANTON...MOVING EAST AT 55 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WEST LE ROY AND MINNEQUA AROUND 625 PM EDT. LE ROY AND WEST BURLINGTON AROUND 630 PM EDT. WEST FRANKLIN AND BURLINGTON AROUND 635 PM EDT. FRANKLINDALE AND MONROE AROUND 640 PM EDT. NEW ALBANY AND EVERGREEN AROUND 645 PM EDT. WILMOT AND DURELL AROUND 650 PM EDT. HOLLENBACK AND SUGAR RUN AROUND 655 PM EDT. SPRING HILL AND STEVENSVILLE AROUND 700 PM EDT. THIS IS A DANGEROUS STORM WITH POTENTIALLY DAMAGI3NG WIND GUSTS. STAY INDOORS AWAY FROM WINDOWS. BRIEF HEAVY RAIN MAY CAUSE SOME MINOR FLOODING OF LOW LYING AREAS...AND PONDING OF WATER ON ROADWAYS. $$ JAB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 3:00 PM EDT, 3 hours 20 minutes earlier.
Area forecast discussion, Apr 9, 3:00 PM EDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 300 PM EDT MON APR 9 2001 CONVECTION ENTERING OUR WESTERN COUNTIES THIS AFTN. STORMS SHOWING WEAKENING TREND AS THEY MOVE NEWD INTO MORE STABLE AND DRIER AIR. DEW POINTS IN SOUTH CENTRAL NY ARE IN THE LOW 40S WHILE JUST OVER THE PA BORDER...VALUES JUMP INTO THE MID 50S. WILL KEEP A POP IN THROUGH EARLY THIS EVENING FOR SHRA AND TSRA AS SHORT WAVE AND WK SFC LOW MOVE EAST. TUESDAY AND TUESDAY NIGHT...BRIEF HIGH PRES BUILDS IN FROM THE NORTH WITH COOLER TEMPS. ETA AND AVN AGREE IN KEEPING MOST OF THE PRECIP SOUTH OF THE FA DURING THE DAY...WITH ETA JUST BRUSHING SOUTHERN ZONES WITH SOME LIGHT QPF. LOW CHC POPS FOR THIS AREA LOOKS GOOD AND DRY UP NORTH. WEDNESDAY...BOTH ETA AND AVN AGREE THAT THE FRONT WILL PUSH NWD DURING THE DAY...EARLIER THAN PREVIOUS RUNS. WILL INCREASE CHANCE OF RAIN AND FORECAST LIKELY POPS FOR SHRA EXCEPT FOR CHC UdP NORTH DURING THE AFTN. .BGM...NONE. JML
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 3:22 PM EDT | Severe Thunderstorm Warning | BGM | Bradford | 23 min |
| Apr 9, 3:44 PM EDT | Severe Thunderstorm Warning | BGM | Susquehanna | 61 min |
| Apr 9, 3:46 PM EDT | Severe Thunderstorm Warning | BGM | Bradford | 29 min |
| Apr 9, 4:40 PM EDT | Severe Thunderstorm Warning | BGM | Lackawanna, Wayne | 35 min |
| Apr 9, 5:11 PM EDT | Severe Thunderstorm Warning | BGM | Pike | 34 min |
| Apr 9, 5:51 PM EDT | Severe Thunderstorm Warning | BGM | Pike | 39 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.